Oklahoma, 2019Flooding in Oklahoma, November 7 to 9, 2019
November 7 to 9, 2019 · NWS TSA · 3 events in 3 counties and zones
Showers and thunderstorms developed during the afternoon of the 6th across central and eastern Oklahoma, and became more widespread and intense during the evening and overnight. This precipitation continued into the morning hours of the 7th across most of eastern Oklahoma.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Showers and thunderstorms developed during the afternoon of the 6th across central and eastern Oklahoma, and became more widespread and intense during the evening and overnight. This precipitation continued into the morning hours of the 7th across most of eastern Oklahoma. Widespread one to three inch rainfall amounts occurred from this activity, with three to five inches falling across portions of northeastern Oklahoma. This heavy rainfall resulted in localized flooding in Tulsa County, as well as moderate flooding along the Illinois River.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Nov 7, 3:07 AM CST, 1 hour 53 minutes earlier.
Area forecast discussion, Nov 7, 3:07 AM CST, 1 hour 53 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
307 AM CST Thu Nov 7 2019
.DISCUSSION...
Main forecast concerns this morning include the ongoing heavy rain
and flooding situation and after a warm and dry weekend, increasing
potential for winter weather accumulations to start the next work
week.
Generally light to moderate rainfall is ongoing across much of
eastern Oklahoma and western Arkansas. Accumulations thus far are
generally from 1 to 3 inches within two separate bands, with one
located from northeast Oklahoma to far northwest Arkansas and
another stretched across southeast Oklahoma. A strong cold front
has moved through about half of the forecast area, as the leading
wind shift stretches from north of McAlester to near Van Buren.
The front should clear all of the forecast area by sunrise, with
the back edge of the rainfall lagging the frontal passage by
several hours. The existing Flash Flood Watch will remain
unchanged this morning, although the greater potential for
additional high water will continue to shift southward with time.
Surface high pressure will move into the area behind the front,
and along with clearing skies, will lead to a very cold night for
parts of northeast Oklahoma and far northwest Arkansas tonight.
Temperatures will begin to rebound on Friday under continued clear
skies, but the real warmup will hold off until the weekend. With
south to southwest surface winds returning on the backside of the
surface high and westerly 850 flow, highs on Saturday and Sunday
should be within a degree or two of normal in most spots. Sunday
looks to be the warmer day of the two, if the current timing of
the next very strong cold front holds, due to the placement of the
prefrontal warm nose. Forecast temperatures on Saturday and
Sunday, including the Saturday night/Sunday morning lows, will
feature values above the blended guidance, which continues to
appear too low given the pattern.
Enjoy the weekend, as a dramatic change for the worse is expected
with the passage of a strong cold front Sunday night and into
Monday. Highs on Monday are currently expected to be 30 degrees
colder than on Sunday for at least the northern half of the
forecast area. Rain chances will increase northward ahead of the
front, with the highest chances located in areas southeast of
I-44. Some concerns given recent model data that the blended
guidance POPs during this time frame are too low and as such, have
increased forecast values in southeast Oklahoma and west central
Arkansas for Monday, where confidence is highest. As for winter
weather potential, there remains quite a bit of difference between
the GFS and ECMWF regarding how quickly the cold air moves into
the forecast area, with the GFS continuing to favor more wintry
precipitation than the EC does. That being said, confidence is
increasing in at least some wintry precipitation accumulation
across mainly northern parts of the forecast area - especially
northwest Arkansas - given how cold the post frontal airmass is
expected to be. Although a short period of ice is possible in a
few spots, a transition to snow currently looks to be the more
dominant wintry precipitation type. This forecast will run with
snow accumulations of a half to an inch in far northwest Arkansas
with this system, but expect forecast amounts to change given the
high amount of model spread that persists.
Low temperatures on Tuesday and Wednesday will be only a few
degrees above record values in a few parts of the area.
(Interesting climate fact: Tulsa's record low of 15 for Tuesday
morning remains from the infamous 11/11/1911 Arctic cold front.)
South winds will make a return by mid week, leading to moderating,
but still well below normal highs for Wednesday.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 41 24 50 34 / 70 0 0 0
FSM 53 30 52 34 / 90 10 0 0
MLC 49 30 53 34 / 90 10 0 0
BVO 41 17 50 30 / 20 0 0 0
FYV 43 21 50 31 / 80 0 0 0
BYV 40 23 49 33 / 70 0 0 0
MKO 44 25 51 33 / 80 0 0 0
MIO 39 19 50 33 / 30 0 0 0
F10 41 27 51 34 / 80 0 0 0
HHW 56 35 53 33 / 100 10 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch until noon CST today for OKZ049-053-060>076.
AR...Flash Flood Watch until noon CST today for ARZ001-002-010-011-
019-020-029.
&&
LONG TERM....22Hazardous weather outlook, Nov 7, 4:56 AM CST, 4 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
456 AM CST Thu Nov 7 2019
ARZ001-002-010-011-019-020-029-OKZ049-053>076-081100-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
456 AM CST Thu Nov 7 2019
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Today and Tonight.
FLASH FLOOD.
RISK...Limited.
AREA...Southeast of Interstate 44.
ONSET...Ongoing.
HEAVY RAIN.
RISK...Limited.
AREA...Along and south of Interstate 40.
ONSET...Ongoing.
SIGNIFICANT WINDS.
RISK...Limited.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...Ongoing.
DISCUSSION...
Widespread light to moderate rain is ongoing early this
morning. The rains will end from north to south beginning
mid morning in northeast Oklahoma with rains ending by early
evening across southeast Oklahoma. Locally heavy rains have
fallen over the past 24 hours and isolated flash flooding
remains a possibility through the morning.
North winds gusting 25 to 35 mph will be common today along
with temperatures remaining mostly in the 40s through the day.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
FRIDAY and SATURDAY...No Hazards.
SUNDAY...High Wind Potential.
MONDAY...Winter Weather Potential...High Wind Potential.
TUESDAY and WEDNESDAY...No Hazards.
EXTENDED DISCUSSION...
Dry weather will prevail Friday and Saturday with the next
strong cold front arriving late Sunday. A chance for
wintry weather is forecast for Monday behind the
cold front, and primarily across northeast Oklahoma and
far northwest Arkansas. At this time any accumulations
appear light. Temperatures will be unseasonably cold
early next week with potential for near record
low temperatures by Tuesday morning.
weather.gov/tulsa contains additional information.
Flood, Tulsa
- When
- November 7, 5:00 AM CST to 8:00 AM CST
- Where
- Tulsa County, 2.4 mi SSE of Broken Arrow Arpk to 2.47 mi SSE of Broken Arrow Arpk
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 36.018, -95.853
The intersection of E 101st Street S and S Garnett Road was closed due to flooding.
Flood, Adair
- When
- November 7, 3:30 PM CST to November 8, 3:45 AM CST
- Where
- Adair County, 0.89 mi SE of Watts to 2.07 mi W of Watts
- Cause
- Heavy Rain
- Reported by
- Official NWS Observations
- Coordinates
- 36.110, -94.560
The Illinois River near Watts rose above its flood stage of 13 feet at 3:30 pm CST on November 7th. The river crested at 17.06 feet at 10:00 pm CST on the 7th, resulting in moderate flooding. Farmlands and permanent campgrounds were flooded from the Arkansas border to Fidler's Bend. The river fell below flood stage at 3:45 am CST on the 8th.
Flood, Cherokee
- When
- November 7, 9:30 PM CST to November 9, 2:30 AM CST
- Where
- Cherokee County, Tahlequah to 1.32 mi SSE of Moodys
- Cause
- Heavy Rain
- Reported by
- Official NWS Observations
- Coordinates
- 35.920, -94.970
The Illinois River near Tahlequah rose above its flood stage of 11 feet at 9:30 pm CST on November 7th. The river crested at 14.46 feet at 6:00 pm CST on the 8th, resulting in moderate flooding. Access roads east of the Combs Bridge were impassable. The river fell below flood stage at 2:30 am CST on the 9th.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lake-Effect Snow in Michigan, November 7 to 8, 20194 events
- Winter Storm in Michigan, November 7 to 8, 20193 events
- Marine Thunderstorm Winds in Gulf of Mexico, November 7, 20193 events
- Flood in Arkansas, November 7, 20191 event
- High Wind in Texas, November 7, 20191 event
- Lake-Effect Snow in Pennsylvania, November 7 to 8, 2019$5,000 · 1 event
- Tornado in Alabama, November 7, 2019EF0 · 1 event
- High Wind in Montana, November 7, 201952 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 865316, 863114, 863115.